Alert archive / Mississippi / River Flood Warnings in 2010

River Flood Warning 13, NWS Jackson, MS

January 20, 2010Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 20, 2010, 9:46 AM CST for Leake County, Mississippi. It took effect at Jan 21, 2010, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2010, 9:46 AM CST (15:46 UTC)
In effect from
Jan 21, 2010, 11:00 AM CST
Expired
Jan 20, 2010, 9:00 PM CST
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yockanookany River near Ofahoma (OFAM6). The gauge peaked at 16.50 ft at Jan 21, 2010, 9:00 PM CST.

actionminormoderate10152001/2001/2101/22
Action stage
18 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WGUS44 KJAN 201546
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
946 AM CST WED JAN 20 2010


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
  PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
  PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
  TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
  YOCKANOOKANY RIVER NEAR KOSCIUSKO AFFECTING ATTALA COUNTY
  YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 24 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC099-212146-
/O.NEW.KJAN.FL.W.0008.100121T1424Z-000000T0000Z/
/PLAM6.1.ER.100121T1424Z.100122T1800Z.000000T0000Z.NO/
946 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER ABOVE PHILADELPHIA
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...ANTICIPATED HEAVY RAINFALL WILL CAUSE THE RIVER TO 
  RISE SHARPLY BEGINNING THIS EVENING. THE RIVER WILL RISE ABOVE
  FLOOD STAGE BY TOMORROW MORNING AND WILL CONTINUE TO RISE TO 
  NEAR 14.5 FEET BY FRIDAY EVENING.
* IMPACT...AT 15.0 FEET...MOST OF THE CAMPING AREAS IN BURNSIDE LAKE 
  WATER PARK ARE COVERED BY FLOOD WATER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

UPPER PEARL RIVER
PHILADELPHIA    13  11.0 WED 09 AM  12.8  14.3  14.4  14.5 FRI 06 PM

$$

MSC079-212145-
/O.NEW.KJAN.FL.W.0009.100123T0300Z-000000T0000Z/
/ENBM6.1.ER.100123T0300Z.100124T1200Z.000000T0000Z.NO/
946 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER AT EDINBURG
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...ANTICIPATED HEAVY RAINFALL WILL CAUSE THE RIVER TO 
  RISE SHARPLY BEGINNING THIS EVENING. THE RIVER WILL RISE ABOVE
  FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT AND WILL CONTINUE TO RISE
  TO NEAR 21.0 FEET BY SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...MINOR OVER BANK FLOODING IS OCCURRING SOUTH 
  OF THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

UPPER PEARL RIVER
EDINBURG        20   8.8 WED 09 AM  19.0  19.1  20.5  21.0 SUN 06 AM

$$

MSC079-212145-
/O.NEW.KJAN.FL.W.0010.100121T2200Z-000000T0000Z/
/CARM6.1.ER.100121T2200Z.100123T0000Z.000000T0000Z.NO/
946 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEARL RIVER NEAR CARTHAGE
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST... ANTICIPATED HEAVY RAINFALL WILL CAUSE THE RIVER TO 
  RISE SHARPLY BEGINNING THIS EVENING. THE RIVER WILL RISE ABOVE
  FLOOD STAGE BY TOMORROW AFTERNOON AND WILL CONTINUE TO RISE TO
  NEAR 19.0 FEET BY FRIDAY EVENING.
* IMPACT...AT 17.0 FEET...MINOR OVERBANK FLOODING OF LOW AREAS ALONG 
  AND NEAR THE RIVER IS OCCURRING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

UPPER PEARL RIVER
CARTHAGE        17   9.9 WED 09 AM  13.7  18.6  18.8  19.0 FRI 06 PM

$$

MSC079-212145-
/O.NEW.KJAN.FL.W.0011.100122T0900Z-000000T0000Z/
/WTGM6.1.ER.100122T0900Z.100124T0000Z.000000T0000Z.NO/
946 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TUSCOLAMETA CREEK AT WALNUT GROVE
* FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST... ANTICIPATED HEAVY RAINFALL WILL CAUSE THE RIVER TO 
  RISE SHARPLY BEGINNING THIS EVENING. THE RIVER WILL RISE ABOVE
  FLOOD STAGE BY FRIDAY MORNING AND WILL CONTINUE TO RISE TO 
  NEAR 26.0 FEET BY SATURDAY EVENING.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND 
  NEAR THE RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

TUSCOLAMETA CREEK
WALNUT GROVE    25  13.8 WED 09 AM  16.8  25.3  25.9  26.0 SAT 06 PM

$$

MSC007-212145-
/O.NEW.KJAN.FL.W.0012.100122T1200Z-100123T0300Z/
/KSCM6.1.ER.100122T1200Z.100122T1200Z.100122T1200Z.NO/
946 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YOCKANOOKANY RIVER NEAR KOSCIUSKO
* FROM FRIDAY MORNING TO FRIDAY EVENING.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST... ANTICIPATED HEAVY RAINFALL WILL CAUSE THE RIVER TO 
  RISE SHARPLY BEGINNING THIS EVENING. THE RIVER IS EXPECTED TO
  RISE TO NEAR FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 15.0 FEET...WATER APPROACHES THE NATCHEZ TRACE PARKWAY 
  SOUTH OF KOSCIUSKO.  WATER FLOODS LOWLANDS NEAR AND AROUND THE 
  PARKWAY.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

YOCKANOOKANY RIVER
KOSCIUSKO       15  11.0 WED 09 AM  13.2  15.0  13.9  15.0 FRI 06 AM

$$

MSC079-212145-
/O.NEW.KJAN.FL.W.0013.100121T1700Z-000000T0000Z/
/OFAM6.1.ER.100121T1700Z.100124T1800Z.000000T0000Z.NO/
946 AM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YOCKANOOKANY RIVER NEAR OFAHOMA
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST... ANTICIPATED HEAVY RAINFALL WILL CAUSE THE RIVER TO 
  RISE SHARPLY BEGINNING THIS EVENING. THE RIVER WILL RISE ABOVE 
  FLOOD STAGE BY LATE TOMORROW MORNING AND WILL CONTINUE TO RISE
  TO NEAR 20.5 FEET BY EARLY SUNDAY AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR OVERBANK FLOODING OF FARMLAND ALONG 
  THE RIVER IS OCCURRING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

YOCKANOOKANY RIVER
OFAHOMA         19  11.9 WED 09 AM  18.0  19.5  20.0  20.5 SUN 12 PM

$$
1 follow-up statement
806 
WGUS84 KJAN 210300
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
900 PM CST WED JAN 20 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 

  YOCKANOOKANY RIVER NEAR KOSCIUSKO AFFECTING ATTALA COUNTY
  YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH 
RAINFALL THAT IS FORECAST TO OCCUR OVERTHE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-210330-
/O.CAN.KJAN.FL.W.0012.000000T0000Z-100123T0300Z/
/KSCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 PM CST WED JAN 20 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE YOCKANOOKANY RIVER NEAR KOSCIUSKO.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.5 FEET 
  FRIDAY EVENING.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

YOCKANOOKANY RIVER
KOSCIUSKO       15   9.6 WED 08 PM   9.5  12.0  12.4     BELOW FLOOD 

$$

MSC079-210330-
/O.CAN.KJAN.FL.W.0013.000000T0000Z-100121T0300Z/
/OFAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 PM CST WED JAN 20 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE YOCKANOOKANY RIVER NEAR OFAHOMA.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.0 FEET 
  MONDAY MORNING.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   THU   FRI   SAT CREST DAY  TIME

YOCKANOOKANY RIVER
OFAHOMA         19  12.7 WED 08 PM  13.6  14.9  14.5     BELOW FLOOD 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 20, 5:14 AM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Jan 20, 5:14 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CST WED JAN 20 2010

...SEVERE WEATHER AND POSSIBLE FLOODING EXPECTED THIS AFTERNOON AND
TONIGHT...

.DISCUSSION...

FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE POTENTIAL SEVERE
WEATHER AND FLOODING EVENT FOR LATER TODAY AND TONIGHT IN THE FAST
PACIFIC FLOW...WITH ANOTHER POTENTIAL ROUND OF SVR STORMS AND HEAVY
RAINFALL THIS WEEKEND.

THIS MORNING...

A BROAD WARM ADVECTION REGIME WITH WEAK ISENTROPIC UPGLIDE HAS
DEVELOPED THIS MORNING AS THE FIRST OF TWO SHORTWAVE TROUGHS
APPROACHES THE AREA ON THE NOSE OF A POWERFUL 160KT+ PACIFIC JET
STREAM. ISOLATED TO SCATTERED SHOWER ACTIVITY IS POPPING UP OVER
NORTH CNTRL MS...AND EXPECT A GRADUAL INCREASE IN THIS ACTIVITY AS
WE GO THROUGH MORNING...ESPECIALLY ALONG AND NW OF THE NATCHEZ TRACE
CORRIDOR. LATEST UPPER AIR SOUNDINGS REVEAL THAT THERE IS SOME DRY
AIR TO CONTEND WITH AS MOISTURE TRANSPORT INCREASES...AND EXPECT
RAINFALL TO STAY ON THE LIGHT SIDE UNTIL EARLY AFTN WHEN STRONGER
WARM ADVECTION DEVELOPS.

THIS AFTERNOON THROUGH TONIGHT...

WE ARE VERY CONFIDENT THAT A SECOND STRONGER SHORTWAVE TROUGH WILL
APPROACH THE ARKLAMISS THIS AFTERNOON AND AND TRAVERSE THE REGION
LATE TONIGHT IN THE EXIT REGION OF THE PREVIOUSLY MENTIONED JET EXIT
REGION...RESULTING IN HEAVY RAINFALL AND SOME SEVERE WEATHER.
HOWEVER...FORECAST DETAILS ARE COMPLICATED AND CONFIDENCE IN THEM IS
LOW...PARTICULARLY REGARDING QPF AS HIGHER RESOLUTION MODEL
GUIDANCE/SREF INDICATE THAT INTENSE CONVECTION MAY DEVELOP NEAR THE
CENTRAL GULF COAST LATER THIS MORNING AND AFTN. IF AN ABUNDANCE OF
COASTAL CONVECTION DEVELOPS...THEN SUBSEQUENT CONVECTIVE DEVELOPMENT
ASSOC WITH THE PRIMARY SYNOPTIC SCALE ASCENT COULD BE LESS THAN
PREVIOUSLY FORECAST...ESPECIALLY ALONG THE I-20 CORRIDOR. EVEN
GLOBAL MODELS INCLUDING THE GFS/GEFS HINT AT THIS POSSIBILITY.
WITH THAT SAID...BELIEVE THAT THE INTENSE UPPER JET DYNAMICS SHOULD
EVENTUALLY BECOME THE DOMINANT PLAYER IN IGNITING CONSIDERABLE TSTM
ACTIVITY ALONG AND NORTH OF I-20 AS THE UPPER JET/TROUGH AXIS REACH
MORE FAVORABLE POSITIONS BETWEEN 9 PM AND 3 AM TONIGHT. DETAILS ON
FLOOD AND SEVERE WEATHER RISK FOLLOW:

CONCERNING FLOODING POTENTIAL...

WILL BE KEEPING AN EYE ON COASTAL CONVECTIVE DEVELOPMENT TODAY AS
MENTIONED. AREA 88D AND SATELLITE DATA SHOW REGION OF ASCENT
DEVELOPING OVER SRN LA AHEAD OF THE MID LEVEL TROUGH AND IF TSTMS
ERUPT AS PER THE NAM/WRF FARTHER SOUTH...THEN THERE MAY BE AN
INCREASING HEAVY RAIN CONCERN OVER AREAS ALONG AND SOUTH OF THE HWY
84 CORRIDOR THIS AFTN. DUE TO HIGHER FLASH FLOOD GUIDANCE AND HIGHER
CONDITIONAL PROB FOR TSTM DEVELOPMENT...HELD OFF ON EXPANDING THE
FLASH FLOOD WATCH SOUTHWARD...BUT HAVE ADDED HEAVY RAIN TO FORECAST
AND INCREASED QPF GUIDANCE THROUGH THE EVNG.

FARTHER NORTH...THERE WILL BE AN ABUNDANCE OF ELEVATED TSTM ACTIVITY
DUE TO THE COPIOUS MOISTURE/INSTABILITY/LIFT...ESPECIALLY AFTER
SUNSET WHEN THE LOW LEVEL JET IS FORECAST TO INCREASE TO ~50 KTS.
THIS WILL LIKELY LEAD TO AN MCS THAT COULD BECOME ANCHORED OVER
PORTIONS OF THE AREA TONIGHT AS THE JET EXIT REGION SLOWLY MOVES
ACROSS. THE GFS INDICATES WEAK CORFIDI VECTORS MOVING ACROSS THE
"DELTA" REGION AND CNTRL MS NORTH OF I-20 FROM 03Z TO 09Z INDICATIVE
OF SLOW-MOVING CONVECTIVE SYSTEM POTENTIAL...AND WE ARE STILL VERY
CONCERNED WITH THE POTENTIAL FOR SEVERAL INCHES OF RAINFALL AND THE
POSSIBILITY OF FLOODING GIVEN THAT THERE WILL BE A PERSISTENT
UPSTREAM RESERVOIR OF INSTABILITY/THETAE RICH AIR FEEDING INTO ANY
CONVECTIVE SYSTEM.

AS PREVIOUSLY MENTIONED...AM FOLLOWING A SOLUTION BASED ON BELIEF
THAT SYNOPTIC SCALE INFLUENCES WILL DOMINATE CONVECTIVE EVOLUTION.
SO WILL CONTINUE THE CURRENT FLASH FLOOD WATCH ALONG AND NORTH OF
I-20 WHERE FLASH FLOOD GUIDANCE IS LOWEST. WHILE QPF IS PERHAPS A
LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE A NARROW
ZONE COULD GET UP TO 5 INCHES OF RAINFALL WITH THIS EVENT...AND AS
MENTIONED BEFORE...THAT WILL CAUSE FLOODING IN A HURRY.

SEVERE WEATHER POTENTIAL...

SFC-BASED SVR WEATHER POTENTIAL COULD HINGE LARGELY ON THE
AFOREMENTIONED COASTAL CONVECTIVE DEVELOPMENT EARLY IN THE
EVENT...AND THEN MCS DEVELOPMENT LATER TONIGHT. AS PREVIOUSLY
MENTIONED...THERE WILL BE PLENTY OF ELEVATED INSTABILITY AND TSTM
ACTIVITY WITH STEEP LAPSE RATES SUPPORTIVE OF LARGE HAIL OVER THE
ENTIRE AREA (H500 ~-17C, H300, ~-43, TT ~55). THE QUALITY OF THE
BOUNDARY LAYER AIR SURGING NORTHWARD FROM THE GULF WILL REMAIN
QUESTIONABLE AS SFC DEWPOINTS STRUGGLE TO REACH 65...BUT GIVEN THE
VERY COLD AIR ALOFT...IT MAY NOT TAKE MORE THAN LOWER 60 DEWPOINTS
TO SUPPORT SFC-BASED DAMAGING WIND/TORNADO POTENTIAL.

FORECAST SOUNDINGS STILL REVEAL THE POSSIBILITY FOR NEAR NEUTRAL
LOW-LEVEL LAPSE RATES DURING TIME OF GREATEST SYNOPTIC SCALE LIFT
AND TSTM COVERAGE WHICH COULD BE A MITIGATING FACTOR FOR GETTING
SFC-BASED SVR WX OVER MUCH OF THE ARKLAMISS. WIND FIELDS/DEEP LAYER
SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT GIVEN BROKEN CONVECTIVE
BANDS/DISCRETE CELLS THAT DEVELOP...PARTICULARLY SOUTH OF ANY MCS
DEVELOPMENT AFTER SUNSET AS THE LOW LEVEL JET INCREASES. WILL
CONTINUE TO KEEP MOST LIKELY AREA OF DMG WIND/TORNADO POTENTIAL
SOUTHWEST OF THE GLH/MEI AREA...WITH THE GREATEST RISK GENERALLY
SOUTH OF I-20. FOLKS IN THE ARKLAMISS ARE URGED TO KEEP A CLOSE
EYE ON UPDATES AS JUST A SLIGHT INCREASE IN LOW LEVEL INSTABILITY
COULD YIELD A SIGNIFICANT SEVERE WEATHER OUTBREAK WITH WIDESPREAD
DAMAGING WIND GUSTS AND TORNADOES. /EC/

THURSDAY THROUGH NEXT WEDNESDAY...CLOUDS AND RAIN WILL
GRADUALLY CLEAR OUT ACROSS THE FORECAST AREA THROUGH THE DAY
THURSDAY AND INTO THURSDAY NIGHT.  WEST TO SOUTHWESTERLY FLOW ALOFT
WILL AID IN KEEPING MILD CONDITIONS ACROSS THE REGION FRIDAY INTO
SATURDAY AS AN UPPER LEVEL RIDGE BUILDS EAST INTO AND ACROSS THE
LOWER MISSISSIPPI RIVER VALLEY.  RAIN CHANCES WILL BEGIN TO INCREASE
SATURDAY AFTERNOON THOUGH AS A BROAD UPPER LEVEL TROUGH/UPPER LOW
APPROACHES THE REGION FROM THE WEST.

THIS UPPER LEVEL TROUGH WILL MOVE INTO...AND ENCOMPASS...THE
NATION'S MID SECTION ON SATURDAY...BEFORE SHIFTING EAST AND
ENCOMPASSING MUCH OF THE EASTERN HALF OF THE COUNTRY SUNDAY THROUGH
TUESDAY.  THIS TROUGH WILL FORCE A SURFACE LOW PRESSURE SYSTEM TO
SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND UP TOWARDS THE
GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO AND THROUGH
THE CWA SATURDAY NIGHT INTO SUNDAY.  THIS WILL BRING SHOWERS...ALONG
WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS
TIME.  MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG
DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF
THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING.  BECAUSE OF
THIS I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO
SEVERE STORMS OVER THE FORECAST AREA IN THE HWO.

RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY.  A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. /19/

&&

.AVIATION...INCREASING SHOWER ACTIVITY ASSOC WITH MVFR CEILINGS WILL
INCREASE TODAY. WIDESPREAD SHOWER/TSTM ACTIVITY WILL BRING
WIDESPREAD IFR CONDITIONS TONIGHT WITH OCCASIONAL LIFR CONDITIONS IN
HEAVIER RAIN...OVERALL, VERY POOR FLYING CONDITIONS ARE ANTICIPATED
TONIGHT WITH RAPID IMPROVEMENT THURSDAY AS MUCH DRIER AIR MOVES INTO
THE REGION. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  58  70  45 /  98 100  18   5
MERIDIAN      67  55  73  45 /  99 100  37  10
VICKSBURG     69  57  71  43 /  91  99  14   2
HATTIESBURG   70  59  77  45 /  95 100  27   4
NATCHEZ       69  58  72  43 /  92  98  10   2
GREENVILLE    68  57  67  45 /  90  99  34   6
GREENWOOD     68  58  68  45 /  90 100  38  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH LATE TONIGHT FOR
     MSZ018-019-025>052.

LA...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH LATE TONIGHT FOR
     LAZ007>009-015-016-023-025.

AR...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH LATE TONIGHT FOR
     ARZ074-075.

&&

EC/19
Hazardous weather outlook, Jan 20, 6:19 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CST WED JAN 20 2010

LAZ015-016-023>026-MSZ047-053>055-059>066-072>074-211230-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
619 AM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE FROM THIS AFTERNOON INTO TONIGHT AS A POTENT STORM
SYSTEM AND WARM FRONT MOVE ACROSS THE AREA.

DEEP GULF MOISTURE WILL COMBINE WITH UNSTABLE AIR TO CREATE AN
ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER AND HEAVY RAIN LATER TODAY
AND TONIGHT. MULTIPLE ROUNDS OF STORMS APPEAR POSSIBLE...ESPECIALLY
FROM LATE THIS AFTERNOON UNTIL AROUND MIDNIGHT. THE PRIMARY SEVERE
WEATHER RISK WILL BE FOR DAMAGING WIND GUSTS...A COUPLE OF
TORNADOES...AND LARGE HAIL TO THE SIZE OF GOLF BALLS. RAINFALL WILL
AVERAGE BETWEEN ONE AND TWO INCHES...WITH LOCALLY HEAVY RAINFALL OF
TWO TO FOUR INCHES POSSIBLE. THIS SORT OF RAINFALL MAY RAISE THE
CONCERN FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. MONITOR
LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE
UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY
AGAIN THIS WEEKEND.

ARZ074-075-LAZ007>009-MSZ034-035-040>046-048>052-056>058-211230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
619 AM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MUCH OF TONIGHT AS A
POTENT STORM SYSTEM AND WARM FRONT MOVE ACROSS THE AREA.

DEEP GULF MOISTURE WILL COMBINE WITH UNSTABLE AIR TO CREATE AN
ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER AND HEAVY RAIN. MULTIPLE
ROUNDS OF STORMS APPEAR POSSIBLE...ESPECIALLY FROM LATE THIS
AFTERNOON UNTIL SHORTLY AFTER MIDNIGHT. THE PRIMARY SEVERE WEATHER
RISK WILL BE FOR LARGE HAIL TO THE SIZE OF GOLF BALLS...WITH A LESSER
RISK FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES. RAINFALL WILL
AVERAGE FROM AROUND TWO TO THREE INCHES...WITH LOCALLY HEAVY RAINFALL
OF AROUND FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. MONITOR
LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE
UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY
AGAIN THIS WEEKEND.

MSZ018-019-025>033-036>039-211230-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
619 AM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MUCH OF TONIGHT AS A
POTENT STORM SYSTEM AND WARM FRONT MOVE ACROSS THE AREA.

DEEP GULF MOISTURE WILL COMBINE WITH UNSTABLE AIR TO CREATE AN
ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER AND HEAVY RAIN. MULTIPLE
ROUNDS OF STORMS APPEAR POSSIBLE...ESPECIALLY FROM LATE THIS
AFTERNOON UNTIL EARLY THURSDAY MORNING. THE PRIMARY SEVERE WEATHER
RISK WILL BE FOR LARGE HAIL TO THE SIZE OF GOLF BALLS. THE RISK FOR
DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES SHOULD STAY FARTHER
SOUTH. RAINFALL WILL AVERAGE FROM AROUND TWO TO THREE INCHES...WITH
LOCALLY HEAVY RAINFALL OF UP FIVE INCHES POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. MONITOR
LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE
UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY
AGAIN THIS WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC/19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 9:39 AM CSTRiver Flood WarningJANMadison, Yazoo8 days
Jan 20, 9:39 AM CSTRiver Flood WarningJANHinds, Warren14 days
Jan 20, 9:46 AM CSTRiver Flood WarningJANLeake11 hr
Jan 20, 9:46 AM CSTRiver Flood WarningJANLeake11 hr
Jan 20, 9:46 AM CSTRiver Flood WarningJANAttala11 hr
Jan 20, 9:46 AM CSTRiver Flood WarningJANNeshoba11 hr
Jan 20, 9:46 AM CSTRiver Flood WarningJANLeake11 hr
Jan 20, 9:53 AM CSTRiver Flood WarningJANClay13 hr
Jan 20, 9:53 AM CSTRiver Flood WarningJANNoxubee25 hr
Jan 20, 10:39 AM CSTRiver Flood WarningJANYazoo5 days
Jan 20, 11:07 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones53 min
Jan 20, 12:00 PM CSTSevere Thunderstorm WarningJANJasper, Jones60 min
Jan 20, 12:13 PM CSTSevere Thunderstorm WarningJANJones47 min
Jan 20, 3:21 PM CSTSevere Thunderstorm WarningJANAdams32 min
Jan 20, 3:58 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson23 min
Jan 20, 4:07 PM CSTSevere Thunderstorm WarningJANHinds22 min
Jan 20, 5:07 PM CSTSevere Thunderstorm WarningJANHinds, Madison38 min
Jan 20, 5:28 PM CSTFlash Flood WarningJANHinds, Issaquena, Madison, Warren, Yazoo75 min
Jan 20, 5:37 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo53 min
Jan 20, 5:42 PM CSTTornado WarningJANHinds, Madison49 min

Nearby

River Flood Warnings in Mississippi, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.